Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 60, NWS Tallahassee, FL

April 26, 200616 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Apr 26, 2006, 2:01 PM CDT for 16 counties in Florida. It took effect at Apr 27, 2006, 3:45 AM CDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 26, 2006, 2:01 PM CDT (19:01 UTC)
In effect from
Apr 27, 2006, 3:45 AM CDT
Expired
Apr 27, 2006, 7:00 PM CDT
In force
15 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.0 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2006-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 347 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2006-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
347 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1207 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 261901
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
301 PM EDT WED APR 26 2006

...A RED FLAG WARNING IS IN EFFECT THURSDAY FROM 2 PM EDT (1 PM CDT)
UNTIL 7 PM EDT (6 PM CDT) DUE TO LONG DURATIONS OF RELATIVE HUMIDITY
VALUES BELOW 35 PERCENT FOR INLAND PORTIONS OF THE FLORIDA BIG BEND
AND PANHANDLE...

...A FIRE WEATHER WATCH IS IN EFFECT FRIDAY FROM 2 PM EDT (1 PM CDT)
UNTIL 7 PM EDT (6 PM CDT) DUE TO POSSIBLE LONG DURATIONS OF
RELATIVE HUMIDITY VALUES BELOW 35 PERCENT FOR INLAND PORTIONS OF
THE FLORIDA BIG BEND AND PANHANDLE...

.DISCUSSION...AFTER THE FRONTAL PASSAGE THIS EVENING...A HIGH PRESSURE
RIDGE WILL BUILD INTO THE SOUTHEAST THROUGH THURSDAY. WINDS WILL BE
OUT OF THE NORTH AND WILL BRING DRIER AIR TO THE AREA LEADING TO A RED
FLAG WARNING ON THURSDAY. DISPERSION INDICES WILL ALSO BE HIGH ON
THURSDAY AND FRIDAY.

FLZ007-009>011-013-016>019-026-027-271130-
/O.NEW.KTAE.FW.W.0060.060427T1800Z-060427T2300Z/
/O.NEW.KTAE.FW.A.0054.060428T1800Z-060428T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-
201 PM CDT WED APR 26 2006 /301 PM EDT WED APR 26 2006/

...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 7 PM
EDT /6 PM CDT/ THURSDAY...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

A RED FLAG WARNING IS IN EFFECT FROM THURSDAY AFTERNOON DUE TO LONG
DURATIONS OF RELATIVE HUMIDITY VALUES BELOW 35 PERCENT FOR WELL
INLAND PORTIONS OF THE FLORIDA BIG BEND AND PANHANDLE.

A FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING DUE TO POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY
VALUES BELOW 35 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR ON THURSDAY. A COMBINATION OF STRONG WINDS AND LOW
RELATIVE HUMIDITY WILL ENHANCE THE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS 
ARE FORECAST TO OCCUR ON FRIDAY. LISTEN FOR LATER FORECASTS AND
POSSIBLE RED FLAG WARNINGS.

$$

FLZ028-029-034-271130-
/O.NEW.KTAE.FW.A.0054.060428T1800Z-060428T2300Z/
TAYLOR-LAFAYETTE-DIXIE-
301 PM EDT WED APR 26 2006

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

A FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING DUE TO POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY
VALUES BELOW 35 PERCENT.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
FORECAST TO OCCUR ON FRIDAY. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

HICKS
2 follow-up statements
000 
WWUS82 KTAE 270845
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
445 AM EDT THU APR 27 2006

...A RED FLAG WARNING IS IN EFFECT FROM NOON EDT /11 AM CDT/
TODAY TO 8 PM EDT /7 PM CDT/ THIS EVENING FOR THE EASTERN FLORIDA
PANHANDLE AND BIG BEND FOR RELATIVE HUMIDITY BELOW 35 PERCENT AND
SUSTAINED 20 FEET WIND SPEEDS OF 15 MPH...

...A FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR THE SAME AREA EXCEPT THE IMMEDIATE COAST FOR
THE POSSIBILITY OF 4 OR MORE CONSECUTIVE HOURS OF RELATIVE
HUMIDITY BELOW 35 PERCENT...

.DISCUSSION....THE COMBINATION OF A DRY AIRMASS...WARM DAYTIME
TEMPERATURES...AND BREEZY CONDITIONS WILL CREATE RED FLAG CONDITIONS
ACROSS THE EASTERN FLORIDA PANHANDLE AND BIG BEND TODAY. ALTHOUGH
THE WINDS WILL BE MUCH LIGHTER ON FRIDAY...THE RELATIVE HUMIDITY
MAY BE LOWER AND DROP BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE
HOURS. CONDITIONS WILL BE MORE HUMID ALONG THE COAST FRIDAY...AS
ONSHORE WINDS TRANSPORT HIGHER HUMIDITY TO THIS AREA.

FLZ012-014-015-280000-
/O.EXB.KTAE.FW.W.0060.060427T1600Z-060428T0000Z/
/O.EXB.KTAE.FW.A.0054.060428T1600Z-060429T0000Z/
BAY-GULF-FRANKLIN-
345 AM CDT THU APR 27 2006 /445 AM EDT THU APR 27 2006/

...RED FLAG WARNING IN EFFECT FROM NOON EDT /11 AM CDT/ TODAY TO
8 PM EDT /7 PM CDT/ THIS EVENING FOR THE EASTERN FLORIDA PANHANDLE
AND BIG BEND FOR RELATIVE HUMIDITY BELOW 35 PERCENT AND SUSTAINED 
20 FEET WIND SPEEDS OF 15 MPH...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR THE SAME AREA EXCEPT THE IMMEDIATE COAST FOR THE 
POSSIBILITY OF 4 OR MORE CONSECUTIVE HOURS OF RELATIVE HUMIDITY BELOW 
35 PERCENT...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON EDT /11 AM CDT/ TODAY TO
8 PM EDT /7 PM CDT/ THIS EVENING. A FIRE WEATHER WATCH HAS ALSO
BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY
AFTERNOON THROUGH FRIDAY EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR ON THURSDAY. A COMBINATION OF STRONG WINDS AND LOW
RELATIVE HUMIDITY WILL ENHANCE THE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR ON FRIDAY. LISTEN FOR LATER FORECASTS AND
POSSIBLE RED FLAG WARNINGS.

$$

FLZ028-029-034-280000-
/O.EXB.KTAE.FW.W.0060.060427T1600Z-060428T0000Z/
/O.EXT.KTAE.FW.A.0054.060428T1600Z-060429T0000Z/
TAYLOR-LAFAYETTE-DIXIE-
445 AM EDT THU APR 27 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING FOR THE EASTERN FLORIDA PANHANDLE AND BIG BEND FOR RELATIVE 
HUMIDITY BELOW 35 PERCENT AND SUSTAINED 20 FEET WIND SPEEDS OF 15 MPH...
...FIRE WEATHER WATCH NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR THE SAME AREA EXCEPT THE IMMEDIATE COAST FOR THE 
POSSIBILITY OF 4 OR MORE CONSECUTIVE HOURS OF RELATIVE HUMIDITY BELOW 
35 PERCENT...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING. THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM FRIDAY
AFTERNOON THROUGH FRIDAY EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR ON THURSDAY. A COMBINATION OF STRONG WINDS AND LOW
RELATIVE HUMIDITY WILL ENHANCE THE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR ON FRIDAY. LISTEN FOR LATER FORECASTS AND
POSSIBLE RED FLAG WARNINGS.

$$

FLZ007-009>011-013-016>019-026-027-280000-
/O.EXT.KTAE.FW.W.0060.060427T1600Z-060428T0000Z/
/O.EXT.KTAE.FW.A.0054.060428T1600Z-060429T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-
345 AM CDT THU APR 27 2006 /445 AM EDT THU APR 27 2006/

...RED FLAG WARNING NOW IN EFFECT FROM NOON EDT /11 AM CDT/ TODAY
TO 8 PM EDT /7 PM CDT/ THIS EVENING FOR THE EASTERN FLORIDA PANHANDLE 
AND BIG BEND FOR RELATIVE HUMIDITY BELOW 35 PERCENT AND SUSTAINED 
20 FEET WIND SPEEDS OF 15 MPH...
...FIRE WEATHER WATCH NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR THE SAME AREA EXCEPT THE IMMEDIATE COAST FOR THE 
POSSIBILITY OF 4 OR MORE CONSECUTIVE HOURS OF RELATIVE HUMIDITY BELOW 
35 PERCENT...

THE RED FLAG WARNING IS NOW IN EFFECT FROM NOON EDT /11 AM CDT/
TODAY TO 8 PM EDT /7 PM CDT/ THIS EVENING. THE FIRE WEATHER WATCH
IS NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR ON THURSDAY. A COMBINATION OF STRONG WINDS AND LOW
RELATIVE HUMIDITY WILL ENHANCE THE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR ON FRIDAY. LISTEN FOR LATER FORECASTS AND
POSSIBLE RED FLAG WARNINGS.

$$

FOURNIER
000 
WWUS82 KTAE 271919
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
319 PM EDT THU APR 27 2006

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING FOR THE FLORIDA BIG BEND AND PANHANDLE DUE TO RELATIVE HUMIDITY 
VALUES BELOW 35 PERCENT AND SUSTAINED WINDS AROUND 15 MPH...

...A RED FLAG WARNING IS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM
EDT /7 PM CDT/ FRIDAY FOR THE SAME AREAS AS ABOVE EXCEPT FOR THE 
IMMEDIATE COAST DUE TO RELATIVE HUMIDITY VALUES BELOW 35 PERCENT
FOR FOUR OR MORE HOURS...

.DISCUSSION...A HIGH PRESSURE RIDGE WILL CONTINUE TO BUILD INTO 
THE SOUTHEAST THROUGH FRIDAY AND WILL BRING PLENTY OF DRY AIR TO THE 
FORECAST AREA. THE COMBINATION OF THIS DRY AIR MASS WITH WARM AFTERNOON 
TEMPERATURES WILL CREATE THE SETTING FOR RED FLAG WARNINGS. RELATIVE
HUMIDITY VALUES WILL INCREASE THROUGH THE WEEKEND.

FLZ007-009>019-026>029-034-280000-
/O.UPG.KTAE.FW.A.0054.060428T1600Z-060429T0000Z/
/O.NEW.KTAE.FW.W.0061.060428T1700Z-060429T0000Z/
/O.CON.KTAE.FW.W.0060.000000T0000Z-060428T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
219 PM CDT THU APR 27 2006 /319 PM EDT THU APR 27 2006/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM
EDT /7 PM CDT/ FRIDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING DUE TO RELATIVE HUMIDITY VALUES BELOW 35 PERCENT AND 
SUSTAINED WINDS AROUND 15 MPH.

A RED FLAG WARNING IS IN EFFECT FROM FRIDAY AFTERNOON UNTIL EARLY
FRIDAY AFTERNOON DUE TO RELATIVE HUMIDITY VALUES BELOW 35 PERCENT 
FOR FOUR OR MORE HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL ENHANCE THE FIRE GROWTH
POTENTIAL.

$$

HICKS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Apr 26, 1:45 PM CDT, 16 minutes earlier.

Area forecast discussion, Apr 26, 1:45 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
245 PM EDT WED APR 26 2006

.SYNOPSIS...RADAR SHOWS BROAD AREAS OF SHOWERS AND TSTMS MOVING NE
AT 25 MPH LIKLEY PRODUCING SMALL HAIL...GUSTY WINDS....DANGEROUS
LIGHTNING AND TORRENTIAL DOWNPOURS. TEMPS AROUND 70 NORTH TO UPPER
70S PANHANDLE COAST. DEW POINTS FROM MID 60S NORTH TO AROUND 70
SOUTH.

BROAD H2 TROF OVER MID-MS VALLEY WILL CONT TO MOVE EWD LATER TODAY
INTO KY/TENN AND TO N GA TONIGHT. STRONG H5 WLY FLOW NOTED S/SE OF
TROF AND SPREADING SEWD INTO GULF STATES. THIS FAVORS INCREASING
DEEP LYR SHEAR THAT WILL IN TURN FAVOR ORGANIZED STRONG TO SEVERE
STORMS ACROSS CWA REST OF AFTN AND EVENING. COLD FRONT EXTENDS FROM
NE MISS TO ERN TENN TO BE DRAGGED SEWD TO CWA THIS EVENING. CLOSER
TO HOME...H5-H3 IMPULSE MOVING ACROSS GULF COAST SUPPORTING
INCREASING WLY FLOW/JET. BELOW IMPULSE...MCS OBSERVED FROM SE LA
SPREADING EWD TO WRN FLA PANHANDLE. CLUSTER OF STORMS DEVELOPED IN
IMPULSE GENERATED COLD POOL FROM MOBILE EAST ACROSS FLA PANHANDLE...
ESPECIALLY ALONG THE COAST. SEVERAL OUTFLOWS PROPAGATING AHEAD OF
MCS WITH GUST FRONT GENERATING DOWNDRAFTS IN GA/FLA ESPECIALLY WITH
DRY MID-LVL AIR ENHANCING EVAPORATIVE COOLING. EVEN A POSSIBLE
TORNADO. AHEAD OF MCS/FRONT...SURFACE DEW POINTS IN THE 70S FLA/SRN
GA AND IN THE 60S IN SE ALA WITH ML CAPE 1-2K AIDED BY DIURNAL
HEATING. INCREASING PWAT ALSO YIELDING LIKELY LOCALIZED FLOODING.
SPC CONTS TO HIGHLIGHT ENTIRE CWA IN SLIGHT RISK.

&&

.SHORT TERM...TONIGHT THROUGH FRIDAY.
TONIGHT...WITH THE FRONT PROGGED BY BOTH THE GFS AND NAM TO BE
TRAVERSING THE CWA BETWEEN 00Z AND 06Z THURS...WILL GO WITH A
DECREASING TREND IN POPS FROM 00Z TO 12Z THURS. WILL USE AN
EVENING GROUP TO ACCOUNT FOR HIGHER POPS AND POSSIBLE SEVERE STORMS
THEN EMPLOY TONIGHT GROUPS WITH SHARP W-E GRADIENTS. HIGHEST POPS
VLD AT 60% DOWN TO 30% AT DHN. SHOULD SEE THE FRONT CLEAR THE CWA
AROUND DAYBREAK. WITH WINDS AND CLOUD COVER MOST OF THE NIGHT...WILL
TREND TOWARD THE WARMER MAV GUIDANCE HERE.

THURSDAY...WITH THE FRONT CLEARING OUT EARLY IN THE MORNING...WILL
SEE CLEARING SKIES GIVING WAY TO MOSTLY SUNNY CONDITIONS BY
AFTERNOON. AIRMASS WILL BE NOTICEABLY COOLER AND DRIER WITH MAX
TEMPS ONLY REACHING UP INTO THE UPPER 70S TO LOW 80S. NO POPS IN THE
FORECAST AS HIGH PRESSURE IS BUILDING SOUTH OVER THE REGION.

THURSDAY NIGHT...BIG CONCERN WILL BE MIN TEMPS. CLASSIC SET UP FOR
GOOD RADIATIONAL COOLING CONDITIONS. SURFACE ANTICYCLONE PROGGED TO
BE MOVING OVERHEAD BY DAYBREAK. THIS WILL ALLOW FOR CALM WINDS AND
CLEAR SKIES. MODEL GUIDANCE APPEARS TO BE SETTLING IN AROUND 50
FOR MOST OF THE AREA. WE MAY HAVE A FEW OF THE COLDEST LOCATIONS...
WESTERN GENEVA/COFFEE COUNTIES IN AL AND THE SANDY SOIL CORRIDOR IN
THE FLA BIG BEND THAT SEE UPPER 40S...BUT THESE WILL BE ISOLATED.

FRIDAY...BEAUTIFUL DAY ON TAP WITH LOW HUMIDITY AND TEMPS WARMING
INTO THE LOW 80S WITH NO RAIN IN SIGHT.

.LONG TERM...(SATURDAY THROUGH TUESDAY).
THERE IS SOME UNCERTAINTY IN THE LONG RANGE PORTION OF THE FORECAST
IN REGARDS TO TIMING OF THE NEXT FRONTAL SYSTEM THAT THE GFS PROGS
TO APPROACH THE CWA LATE SATURDAY AND INTO SUNDAY. THE 25/12Z ECMWF
IS MUCH SLOWER WITH THIS FEATURE. IT HOLDS A FRONTAL PASSAGE BACK
UNTIL MONDAY EVENING. CONSIDERING THE DIFFERENCE BETWEEN THESE TWO
MODELS AND THAT IT IS SOMEWHAT DIFFICULT TO SEE A COLD FRONT
PROGRESS SO QUICKLY THIS TIME OF YEAR IN THE DEEP SOUTH...WILL GIVE
SOME WEIGHT TO THE ECMWF SOLUTION. THIS CALLS FOR A REDUCTION IN MEX
GUIDANCE POPS SOMEWHAT. SINCE THERE IS SOME UNCERTAINTY...IM NOT
GOING TO GO DRY ON SUNDAY...BUT UNDERCUT THE MEX GUIDANCE ABOUT 10
PERCENT. WILL GO ABOUT 15 TO 20 PERCENT LOWER ON MONDAY...AND THEN
GO AT OR SLIGHTLY ABOVE FOR TUESDAY. TEMPS THROUGH THE PERIOD LOOK
TO BE A LITTLE COOLER THAN WHAT WEVE SEEN THE LAST WEEK OR SO.
NEVERTHELESS...THIS WILL BE RIGHT AROUND CLIMATOLOGY FOR THIS TIME
OF THE YEAR.

&&

.MARINE...EXERCISE CAUTION FOR PANHANDLE WINDS THIS EVENING
SPREADING TO ERN WATERS THURS MORNING. SEAS COULD BE HIGHER THAN
FORECAST IN AND AROUND ANY THUNDERSTORMS THIS EVENING. WINDS AND
SEAS DIMINISH WELL BEHIND THE FRONT ON FRIDAY AS HIGH PRESSURE
BUILDS OVER THE AREA. CONDITIONS OVER THE WATERS APPROACHING CAUTION
AND ADVISORY CRITERIA FOR SUNDAY DUE TO A TIGHTENING PRESSURE
GRADIENT.

&&

.FIRE WEATHER...BEHIND THE FRONT...AIR MASS WILL NOTICEABLY DRY OUT.
MODEL RH SHOWS SIGNIFICANT DIFFERENCE WITH FASTER MAV DRYING OUT
QUICKER THAN SLOWER NAM. WILL USE GFS AS IT HAS INITIALIZED BETTER
WITH CURRENT STORM. THIS PUTS 4-5 HOURS AOB 35PCT INLAND TOMORROW
WITH DRIEST AIR WRN PANHANDLE TO MORE MARGINAL AIR ERN BIG BEND...
NAM DOESNT JUSTIFY WARNING FOR 4 HR RH DURATIONS. HOWEVER 20 FT
WINDS APPROACHES 15 MPH. SO WE WILL ISSUE RED FLAG FOR INLAND
COUNTIES OF FLA TOMORROW AND FIRE WX WATCH FOR ALL BUT IMMEDIATE
COAST ON FRIDAY. NO CONCERNS ANTICIPATED THROUGH THE REMAINDER OF
THE WEEKEND.

&&

.AVIATION...CURRENTLY MOSTLY VFR FLIGHT CONDITIONS. LARGE AREA OF
SHRA AND TSRA WILL CONTINUE TO MOVE THROUGH THE CWA. TEMPOS FOR LOW
CIGS ALONG WITH WX WILL BRING FLIGHT CATS DOWN TO MVFR THROUGH THIS
AFTERNOON AND POSSIBLY INTO THE EARLY EVENING. SMALL HAIL...GUSTY
WINDS AND TORRENTIAL DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  62  81  50 83/ 50  00  00 00
PANAMA CITY  64  81  59 80/ 40  00  00 00
DOTHAN       57  80  54 83/ 30  00  00 00
ALBANY       58  78  50 81/ 40  00  00 00
VALDOSTA     59  82  52 83/ 60  05  00 00
CROSS CITY   65  82  51 84/ 50  00  00 00

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING INLAND COUNTIES ON THURS
     FIRE WX WATCH ALL BUT COAST ON FRI

AVIATION/FIRE WX...HICKS
PUBLIC/MARINE...BLOCK
LONG TERM...GODSEY
Hazardous weather outlook, Apr 26, 4:37 AM CDT, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
537 AM EDT WED APR 26 2006

...SLIGHT RISK OF SEVERE WEATHER TODAY ACROSS THE REGION...

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-270945-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
437 AM CDT WED APR 26 2006 /537 AM EDT WED APR 26 2006/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...
A COLD FRONT WILL APPROACH FROM THE WEST TODAY BRINGING NUMEROUS
SHOWERS AND THUNDERSTORMS TO THE REGION. THERE IS A SLIGHT RISK OF
SEVERE WEATHER ACROSS THE ENTIRE AREA...MAINLY THIS AFTERNOON.
HOWEVER...SEVERAL OF THE SEVERE WEATHER PARAMETERS ARE ONLY
MARGINALLY FAVORABLE FOR THIS AFTERNOON. THE MAIN LIMITING FACTOR
APPEARS TO BE A LACK OF INSTABILITY DUE CLOUD COVER EXPECTED
AHEAD OF THE MAIN AREA OF PRECIPITATION. IF ENOUGH INSTABILITY
IS PRESENT LATER THIS AFTERNOON AS THE FRONT APPROACHES...SOME OF THE
STORMS COULD BE STRONG TO SEVERE WITH THE MAIN THREATS BEING LARGE
HAIL AND DAMAGING STRAIGHT LINE WINDS. THE COLD FRONT WILL MOVE
THROUGH THE REGION TONIGHT WITH PRECIPITATION ENDING FROM WEST TO
EAST SHORTLY AFTER MIDNIGHT.

THERE IS ALSO A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE
PANHANDLE AND BIG BEND BEACHES. ONLY THOSE EXPERIENCED IN SWIMMING
IN THE SURF SHOULD ENTER THE WATER TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
HIGH PRESSURE WILL REMAIN IN CONTROL THROUGH SATURDAY BEFORE THE
NEXT STORM SYSTEM APPROACHES. THERE IS MUCH UNCERTAINTY IN THE
STRENGTH AND TIMING OF THIS NEXT SYSTEM. FOR THIS REASON...ONLY A
CHANCE OF SHOWERS AND THUNDERSTORMS ARE IN THE FORECAST FROM
SATURDAY EVENING THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WITH A SLIGHT RISK OF SEVERE WEATHER TODAY...SPOTTER ACTIVATION
MAY BE REQUIRED LATER THIS AFTERNOON.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

38-GODSEY

In the hours before

Special weather statement, Apr 26, 11:59 AM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1259 PM EDT WED APR 26 2006

FLZ016-GAZ156-261745-
DECATUR-GADSDEN-
1259 PM EDT WED APR 26 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DECATUR AND GADSDEN
COUNTIES...

* UNTIL 145 PM EDT

AT 1249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CHATTAHOOCHEE...OR 17 MILES NORTHEAST OF
BLOUNTSTOWN...MOVING NORTHEAST AT 25 MPH.

THIS STORM WILL BE NEAR...
  BAINBRIDGE BY 145 PM EDT.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS WILL ALSO PRODUCE TORRENTIAL DOWNPOURS WHICH MAY CAUSE
LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ALSO
CONTAINS NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER.

18-WOOL
Special weather statement, Apr 26, 12:06 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
106 PM EDT WED APR 26 2006

FLZ018-261730-
JEFFERSON-
106 PM EDT WED APR 26 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR JEFFERSON COUNTY...

* UNTIL 130 PM EDT

AT 100 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MONTICELLO...MOVING EAST AT 35 MPH.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER.

12-WATSON
Special weather statement, Apr 26, 12:17 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
117 PM EDT WED APR 26 2006

GAZ160-261745-
LOWNDES-
117 PM EDT WED APR 26 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LOWNDES COUNTY...

* UNTIL 145 PM EDT

AT 112 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTH OF MADISON...MOVING EAST AT 25
MPH.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER.

12-WATSON
Special weather statement, Apr 26, 12:48 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
148 PM EDT WED APR 26 2006

GAZ157-158-261845-
GRADY-THOMAS-
148 PM EDT WED APR 26 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR GRADY AND THOMAS
COUNTIES...

* UNTIL 245 PM EDT

AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WHIGHAM TO 12 MILES
SOUTH OF WHIGHAM...OR ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST
OF CAIRO TO 15 MILES SOUTHWEST OF CAIRO...MOVING EAST AT 25 MPH.

THESE STORMS WILL BE NEAR...
  CAIRO BY 155 PM EDT.
  OCHLOCKNEE BY 210 PM EDT.
  THOMASVILLE BY 225 PM EDT.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS ARE ALSO CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS
WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND ALSO FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

18-WOOL
Special weather statement, Apr 26, 12:58 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
158 PM EDT WED APR 26 2006

GAZ123-261830-
CALHOUN-
158 PM EDT WED APR 26 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR CALHOUN COUNTY...

* UNTIL 230 PM EDT

AT 146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ARLINGTON...OR 10 MILES NORTHEAST OF
BLAKELY...MOVING NORTHEAST AT 25 MPH.

THIS STORM WILL BE NEAR...
  MORGAN BY 210 PM EDT.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS ALSO CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

18-WOOL
Special weather statement, Apr 26, 1:31 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
231 PM EDT WED APR 26 2006

FLZ018-019-028-261915-
JEFFERSON-MADISON-TAYLOR-
231 PM EDT WED APR 26 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR JEFFERSON...MADISON AND
TAYLOR COUNTIES...

* UNTIL 315 PM EDT

AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF
MONTICELLO TO 15 MILES SOUTHEAST OF SAINT MARKS...MOVING EAST AT 30
MPH.

THESE STORMS WILL BE NEAR...
  PERRY BY 310 PM EDT.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE
STORMS.

ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER.

12-WATSON

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 7:17 PM CDTSpecial Marine WarningTAE58 min
Apr 26, 10:54 AM CDTSevere Thunderstorm WarningTAEHolmes, Jackson, Washington51 min
Apr 26, 11:48 AM CDTSpecial Marine WarningTAE57 min
Apr 26, 12:29 PM CDTSpecial Marine WarningTAE61 min
Apr 26, 12:29 PM CDTSpecial Marine WarningTAE61 min
Apr 26, 2:01 PM CDTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more24 hr

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.